Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 156, NWS Tulsa, OK

June 24, 2018Latimer County, Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2018, 3:49 PM CDT for Latimer County, Pittsburg County, Pushmataha County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 3:49 PM CDT (20:49 UTC)
Expired
Jun 24, 2018, 4:30 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 2:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WUUS54 KTSA 242049
SVRTSA
OKC077-121-127-242130-
/O.NEW.KTSA.SV.W.0156.180624T2049Z-180624T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
349 PM CDT SUN JUN 24 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Pushmataha County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Pittsburg County in southeastern Oklahoma...

* Until 430 PM CDT

* At 349 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles south of Hanna to 2 miles northwest of
  Atoka, moving east at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Mcalester...                      Wilburton...
  Clayton...                        Hartshorne...
  Krebs...                          Kiowa...
  Savanna...                        Red Oak...
  Crowder...                        Alderson...
  Ashland...                        Higgins...
  Snow...                           Haywood...
  Tuskahoma...                      Stanley...
  Clayton Lake State Park...        Damon...
  Blocker...                        Yanush...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3429 9578 3450 9578 3451 9567 3459 9567
      3459 9588 3468 9589 3468 9609 3489 9609
      3515 9601 3515 9590 3509 9535 3506 9535
      3505 9502 3423 9537
TIME...MOT...LOC 2049Z 286DEG 58KT 3513 9587 3441 9616 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
919 
WWUS54 KTSA 242110
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
410 PM CDT SUN JUN 24 2018

OKC077-121-127-242130-
/O.CON.KTSA.SV.W.0156.000000T0000Z-180624T2130Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
410 PM CDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN PUSHMATAHA...LATIMER AND SOUTHERN PITTSBURG COUNTIES...

At 409 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Quinton to 9 miles south of
Hartshorne to near Atoka, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Mcalester...                      Wilburton...
Clayton...                        Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Red Oak...
Alderson...                       Higgins...
Snow...                           Haywood...
Tuskahoma...                      Stanley...
Clayton Lake State Park...        Damon...
Yanush...                         Robbers Cave State Park...
Mcalester Regional Airport...     Moyers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3429 9578 3450 9578 3451 9567 3459 9567
      3459 9588 3468 9589 3468 9609 3488 9600
      3499 9588 3502 9562 3509 9535 3506 9535
      3505 9502 3423 9537
TIME...MOT...LOC 2109Z 293DEG 56KT 3506 9542 3471 9560 3436 9613 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:19 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 24, 3:19 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
319 PM CDT Sun Jun 24 2018

.DISCUSSION...
Small scale MCS currently ongoing across portions of central to
south central OK, with several 50+ kt wind gusts noted along the
leading edge. Movement has been to the east-southeast, and expect
the system to maintain strength as it continues to move into
southeast OK over the next few hours. A severe thunderstorm watch
has recently been issued for southeast OK mainly for a wind
threat, although some hail will be possible with the stronger
updrafts. Current motion/various CAMS solutions suggest this
activity should be exiting our forecast area around 00-01Z.

A relative lull in convection is likely for much of the evening,
although another round of showers/storms is possible later
tonight as High Plains activity drops east and southeast into the
forecast area mainly after midnight. There still remains much
uncertainty as to how far south this activity will develop,
although the HRRR and 18Z NAM both show convection moving well
into eastern OK by late tonight. Areas of showers/storms may
persist/redevelop Monday afternoon and overnight as a band of
higher PWs sets up across much of northeast OK.

There are a few signals in the model guidance that parts of far
northeast OK/northwest AR could be grazed by a late night MCS
Tuesday night, although expect a drying trend soon after as the
upper low shifts east.

The upper ridge will strengthen for mid-late next week, with hot
and humid weather prevailing.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  89  75  94 /  60  30  40  10
FSM   72  92  75  95 /  30  10  20  10
MLC   75  92  76  94 /  20  20  30  10
BVO   69  86  72  94 /  60  50  40  10
FYV   69  87  72  90 /  30  20  40  20
BYV   69  90  72  91 /  30  20  40  20
MKO   72  89  74  92 /  20  20  40  10
MIO   69  86  74  93 /  60  40  40  20
F10   74  90  74  92 /  30  30  40  10
HHW   75  92  75  96 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Jun 24, 12:32 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1232 PM CDT Sun Jun 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1232 PM CDT Sun Jun 24 2018

...SEVERE WEATHER POTENTIAL INCREASES AGAIN LATE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...Increasing After Midnight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Late Tonight.

DISCUSSION...
Another thunderstorm complex is expected to develop to the west
this evening and move eastward into portions of eastern Oklahoma
and western Arkansas after midnight. Damaging winds from 60 to 70
mph will be the primary severe weather threat with this line of
storms, although locally heavy rainfall is likely as well. Isolated
flash flooding could become a concern in areas that saw a lot of
rainfall earlier this morning.

During the afternoon hours, isolated to scattered thunderstorms
may develop and move across mainly parts of northeast and east
central Oklahoma, posing a limited severe weather threat prior
to the larger threat tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Chances for thunderstorms will largely remain across northeast
Oklahoma and northwest Arkansas during the early part of this week
as an upper level system moves across the Northern Plains. Upper
level ridging will begin to build across the Southern Plains and
will become the dominant weather feature from mid week on.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 24, 10:36 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
06/24/2018                   SEBASTIAN          AR   BROADCAST MEDIA

            LARGE TREE DAMAGE.

&&

KAH
Local storm report, Jun 24, 11:25 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     10 S CHECOTAH           35.33N 95.52W
06/24/2018                   MCINTOSH           OK   PUBLIC

            UPROOTED TREES AT BELLE STARR MARINA ON LAKE EUFAULA.
            RELAYED VIA SOCIAL MEDIA.

&&

KAH
Local storm report, Jun 24, 11:38 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     TSTM WND DMG     5 NE SPIRO              35.29N 94.56W
06/24/2018                   LE FLORE           OK   PUBLIC

            TREE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

JDS
Special weather statement, Jun 24, 3:32 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT SUN JUN 24 2018

OKZ070-071-073>076-242100-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Le Flore OK-
McIntosh OK-
332 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...LATIMER...
NORTHWESTERN LE FLORE...PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 400 PM CDT...

At 331 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Checotah to 2 miles northeast of
Tupelo. Movement was southeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Stigler...
Checotah...                       Hartshorne...
Krebs...                          Quinton...
Kiowa...                          Porum...
Savanna...                        Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...

This includes Interstate 40 in Oklahoma between mile markers 244 and
272.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with some of these storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Eufaula or any area lakes, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3468 9589 3468 9609 3505 9609 3515 9598
      3533 9598 3538 9594 3538 9588 3545 9588
      3547 9582 3550 9582 3555 9578 3536 9491
      3535 9492 3535 9483 3532 9482 3532 9471
      3468 9511 3468 9551 3461 9552 3461 9588
TIME...MOT...LOC 2031Z 325DEG 34KT 3543 9551 3463 9640

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:36 PM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 23, 11:05 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee55 min
Jun 23, 11:36 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa54 min
Jun 23, 11:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee62 min
Jun 24, 12:07 AM CDTSpecial Weather StatementTSACreek38 min
Jun 24, 12:22 AM CDTSpecial Weather StatementTSATulsa68 min
Jun 24, 12:26 AM CDTSpecial Weather StatementTSAMuskogee, Wagoner64 min
Jun 24, 12:44 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
Jun 24, 1:18 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner42 min
Jun 24, 1:39 AM CDTFlash Flood WarningTSAOkfuskee12 hr
Jun 24, 1:49 AM CDTSpecial Weather StatementTSAPawnee26 min
Jun 24, 1:57 AM CDTSevere Thunderstorm WarningTSAMayes32 min
Jun 24, 2:15 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg30 min
Jun 24, 2:31 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 24, 2:37 AM CDTSevere Thunderstorm WarningTSAPittsburg38 min
Jun 24, 2:46 AM CDTAreal Flood AdvisoryTSATulsa3 hr
Jun 24, 3:08 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee52 min
Jun 24, 3:14 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee31 min
Jun 24, 3:22 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
Jun 24, 3:27 AM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee3 hr
Jun 24, 3:37 AM CDTSevere Thunderstorm WarningTSAOsage38 min
Jun 24, 3:49 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg41 min
Jun 24, 3:56 AM CDTSpecial Weather StatementTSAPittsburg34 min
Jun 24, 4:01 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa59 min
Jun 24, 4:05 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg40 min
Jun 24, 4:32 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more58 min
Jun 24, 4:32 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah43 min
Jun 24, 4:37 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg23 min
Jun 24, 4:49 AM CDTSevere Thunderstorm WarningTSAPittsburg41 min
Jun 24, 5:00 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
Jun 24, 5:04 AM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
Jun 24, 5:08 AM CDTSevere Thunderstorm WarningTSAPittsburg22 min
Jun 24, 5:12 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah48 min
Jun 24, 5:16 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 4 more44 min
Jun 24, 5:23 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg52 min
Jun 24, 5:27 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg48 min
Jun 24, 5:47 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg, Pushmataha43 min
Jun 24, 5:50 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more40 min
Jun 24, 6:03 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Pittsburg3 hr
Jun 24, 6:19 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha41 min
Jun 24, 6:21 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah39 min
Jun 24, 6:49 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah56 min
Jun 24, 6:56 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha49 min
Jun 24, 1:20 PM CDTAreal Flood WarningTSAOkfuskee12 hr
Jun 24, 3:32 PM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh, Pittsburg28 min
Jun 24, 4:24 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha66 min
Jun 24, 4:37 PM CDTSpecial Weather StatementTSASequoyah38 min
Jun 24, 5:08 PM CDTSpecial Weather StatementTSALeFlore37 min
Jun 24, 5:12 PM CDTSpecial Weather StatementTSAChoctaw48 min
Jun 24, 5:14 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
Jun 24, 5:24 PM CDTSpecial Weather StatementTSAChoctaw51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.